Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 71, NWS Jacksonville, FL

May 10, 2006Brantley County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at May 10, 2006, 9:26 PM EDT for Brantley County, Georgia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 10, 2006, 9:26 PM EDT (01:26 UTC)
Expired
May 10, 2006, 10:15 PM EDT
In force
49 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Brantley County, GA

The radar

The Jacksonville radar (KJAX), 84 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 7:40 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 1.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2006-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1225 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2006-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1225 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
958 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
275 m²/s²
Significant tornado parameter
1.3
Supercell composite
6.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 8:50 PM EDT, 36 minutes earlier.

Area forecast discussion, May 10, 8:50 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
850 PM EDT WED MAY 10 2006

.UPDATE...SEVERE THUNDERSTORM WATCH 340 IN EFFECT UNTIL MIDNIGHT
EDT FOR SOUTHEAST GEORGIA...BAKER...NASSAU...DUVAL COUNTIES OF
NORTHEAST FLORIDA...AND ADJACENT COASTAL WATERS. ZONE PACKAGE HAS
BEEN UPDATED TO INCLUDE NECESSARY HEADLINES AND EXPECTED CONDITIONS.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM 1 PM FRIDAY TO 7 PM FRIDAY FOR THE
     FOLLOWING ZONES: ALACHUA...BAKER...BRADFORD...CLAY...
     COLUMBIA...DUVAL...FLAGLER...GILCHRIST...HAMILTON...
     MARION...NASSAU...PUTNAM...ST JOHNS...SUWANNEE...AND UNION.

GA...NONE.
MARINE...NONE.
&&

.SHORT TERM...INSTABILITY/DEEP-LAYER SHEAR COMBINATION APPEARS
SUFFICIENT FOR A FEW STRONG/SEVERE T-STORMS LATE THIS AFTERNOON THRU
THE EVENING ACROSS NRN FL DUE TO BOUNDARIES FROM SE AL MCS AS WELL AS
SEABREEZE. THINK COVERAGE WILL DECREASE WELL AFTER SUNSET WITH LOSS
OF HEATING...SO WILL GO WITH CHANCE POPS TNGT. MILD NIGHT WITH
DEWPTS IN 65-70 RANGE. COLD FRONT FORECAST TO MOVE ACROSS THE AREA
TMRW...WILL MAINTAIN CHANCE POPS FOR SHOWERS/T-STORMS...WITH
CONTINUED POSSIBILITY OF A FEW STRONG/SEVERE STORMS. FRONT CLEARS
THE AREA LATE TOMORROW...BRINGING IN DRIER AND SLIGHTLY COOLER
AIR...NOT EXACTLY WHAT LAST WEEKENDS MEDIUM RANGE MODELS HAD WHEN
CALLING FOR 90 DEGREE TEMPS FOR THE WED/THUR TIMEFRAME.

.LONG TERM...MEDIUM RANGE MODELS IN FAIR AGREEMENT ON DEVELOPMENT OF
UPPER LOW OVER EASTERN STATES...WITH SUGGESTION OF T-STORM POTENTIAL
LATE SAT THRU MONDAY. LOOKING FOR SLIGHTLY BELOW NORMAL TEMPS WITH
HIGHS IN 75-80 RANGE AND LOWS IN 50S AS WE GET TO SUN/MON.

&&

.MARINE...SOUTH TO SW WINDS WILL INCREASE THROUGH THURSDAY AND A
CAUTION HEADLINE WILL BE NEEDED THU/THU NIGHT FOR OFFSHORE WATERS.
WINDS WILL VEER BRIEFLY NW EARLY FRIDAY THEN SHIFT BACK TO WEST
AND SW AS HIGH PRES BUILDS ACROSS THE GULF OF MEXICO BEFORE NEXT
FRONT APPROACHES. WINDS REMAIN WEST FOLLOWING FROPA SUNDAY AND DUE
TO POSITION OF PARENT LOW OVER NE U.S.

&&

.FIRE WEATHER...DRIER AIR WILL FOLLOW THE FRONTAL PASSAGE (FROPA)
AND RH VALUES WILL PLUMMET TO NEAR 25 PERCENT INLAND NE FL AND TO
30-35 PCNT AT THE COAST. DECIDED TO ISSUE AN ADVANCE WATCH FOR
FRIDAY.

&&

ZAPPE
Hazardous weather outlook, May 10, 7:55 PM EDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
755 PM EDT WED MAY 10 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-110400-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
755 PM EDT WED MAY 10 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

...SEVERE THUNDERSTORM WATCH 340 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT
FOR SOUTHEAST GEORGIA...BAKER...DUVAL...NASSAU COUNTIES OF
NORTHEAST FLORIDA...AND ADJACENT COASTAL WATERS....

A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE POSSIBLE
IN AND NEAR THE WATCH AREA.  INTERESTS SHOULD REMAIN ALERT FOR
DETERIORATING WEATHER CONDITIONS AND POSSIBLE WARNINGS.

OUTSIDE OF THE CURRENT WATCH...THERE IS A SLIGHT RISK OF SEVERE
WEATHER THIS EVENING FOR REMAINDER OF NORTHEAST FLORIDA...MAINLY
ALONG AND NORTH OF INTERSTATE 10. THIS MEANS THE POSSIBILITY EXISTS
FOR SEVERE THUNDERSTORM DEVELOPMENT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY...

A COLD FRONT WILL MOVE THROUGH SOUTHEAST GEORGIA THURSDAY MORNING
AND NORTHEAST FLORIDA THURSDAY AFTERNOON. SOME OF THE STORMS MAY BE
STRONG OR POSSIBLY SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE
MAIN CONCERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF ACTIVATE IN THE EVENT WARNINGS ARE
ISSUED FOR YOUR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ECZ

In the hours before

Local storm report, May 10, 9:02 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
902 PM EDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 PM     HAIL             COGDELL                 31.16N 82.72W
05/10/2006  M0.75 INCH       CLINCH             GA   TRAINED SPOTTER

            PENNY SIZE HAIL AND WIND GUST TO 57 MPH MEASURED BY
            SKYWARN SPOTTER ON COUNTY ROAD 122.

&&

ZAPPE
Special weather statement, May 10, 9:12 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
912 PM EDT WED MAY 10 2006

GAZ150-110200-
WARE-
912 PM EDT WED MAY 10 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN WARE
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 1000 PM EDT...

AT 912 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
SUNNYSIDE TO 9 MILES SOUTH OF NEEDHAM...OR ALONG A LINE EXTENDING
FROM 4 MILES NORTHEAST OF WAYCROSS TO 10 MILES EAST OF ARGYLE...
MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND WAYCROSS...SUNNYSIDE...NEEDHAM AND DEENWOOD
THROUGH 1000 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE
Special weather statement, May 10, 9:17 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
917 PM EDT WED MAY 10 2006

GAZ136-110215-
WAYNE-
917 PM EDT WED MAY 10 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WAYNE COUNTY FOR
STRONG WINDS VALID UNTIL 1015 PM EDT...

AT 917 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 8 MILES WEST OF SCREVEN...OR
ABOUT 8 MILES NORTH OF PATTERSON...MOVING EAST AT 40 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
SCREVEN...BROADHURST...JESUP AND GARDI THROUGH 1015 PM EDT. GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND
DAMAGE.

THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA
Special weather statement, May 10, 9:18 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
918 PM EDT WED MAY 10 2006

GAZ152-110200-
BRANTLEY-
918 PM EDT WED MAY 10 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY COUNTY
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 1000 PM EDT...

AT 918 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 10 MILES WEST OF HOBOKEN...
OR ABOUT 3 MILES EAST OF WAYCROSS...MOVING EAST AT 45 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND HOBOKEN...
RAYBON...NAHUNTA...HORTENSE...HICKOX...ATKINSON AND WAYNESVILLE THROUGH
1000 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL
Special weather statement, May 10, 9:21 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
921 PM EDT WED MAY 10 2006

GAZ164-110200-
CHARLTON-
921 PM EDT WED MAY 10 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN CHARLTON
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 1000 PM EDT...

AT 921 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
17 MILES NORTH OF RACE POND TO 12 MILES NORTHWEST OF STEVEN FOSTER
STATE PARK...OR ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
BLACKSHEAR TO 12 MILES NORTHWEST OF STEVEN FOSTER STATE PARK...MOVING
EAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND STEVEN FOSTER STATE PARK...RACE POND...WINOKUR...
HOMELAND AND FOLKSTON THROUGH 1000 PM EDT. HAIL UP TO ONE HALF INCH
IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE
Local storm report, May 10, 9:24 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
924 PM EDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND GST     BLACKSHEAR              31.30N 82.24W
05/10/2006  E60 MPH          PIERCE             GA   TRAINED SPOTTER

            60 MPH WIND GUST REPORTED BY STORM SPOTTER.

0910 PM     TSTM WND DMG     2 E HOMERVILLE          31.04N 82.72W
05/10/2006                   CLINCH             GA   TRAINED SPOTTER

            TREE DOWN ON POWERLINE ALONG HIGHWAY 84.

&&

MZ

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 9:59 PM EDTSpecial Marine WarningJAX2 hr
May 10, 10:04 PM EDTSevere Thunderstorm WarningJAXNassau26 min
May 10, 10:46 PM EDTSpecial Marine WarningJAX119 min
May 10, 11:58 PM EDTSpecial Marine WarningJAX32 min
May 11, 12:45 AM EDTSpecial Marine WarningJAX60 min
May 11, 2:45 AM EDTRed Flag WarningJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more40 hr
May 10, 8:01 PM EDTSevere Thunderstorm WarningJAXAtkinson, Coffee44 min
May 10, 8:22 PM EDTSevere Thunderstorm WarningJAXJeff Davis53 min
May 10, 8:32 PM EDTSevere Thunderstorm WarningJAXBacon, Ware28 min
May 10, 8:54 PM EDTSevere Thunderstorm WarningJAXAtkinson, Clinch, Ware36 min
May 10, 9:02 PM EDTSevere Thunderstorm WarningJAXPierce28 min
May 10, 9:30 PM EDTSevere Thunderstorm WarningJAXWayne40 min
May 10, 9:33 PM EDTSevere Thunderstorm WarningJAXCharlton57 min
May 10, 9:59 PM EDTSevere Thunderstorm WarningJAXCamden, Glynn46 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.